Jump to content
CrazyBoards.org

Maybe Cogentin was cuasing the sedation/daily exhaustion


Recommended Posts

Anyone else start and stop Cogentin and notice if they were more sedated while on it? I know it's right there on the bottle, but I want to hear from MI ppl ;)

I have spent most of this month sleeping at least 10 hours at night, some nights 12 or more. I was blaming it on upping my Abilify (which does make me tired/sleepy) from 5mg to 10mg. But pdoc thought we should try cutting the cogentin (I was only taking 1mg).

So far so good in that the shakes/tremors aren't back, but I don't know the half-life of that med.

Also, so far so better on the sleep. As far as that goes, pdoc's suggestion was basically "stop sleeping so much!" so she told me to stay up at least 30 minutes later, try to get up that much earlier...Last night I only had 8 hours sleep and so far today I'm ok. It's morning and I'm doing my normal slow wake routine, but I'm still ok - NOT the way I felt just a week and a half ago, after even 9+ hours.

FWIW - I'm BPI, dx in Nov '09, so far my ONLY meds have been Abilify and the Cogentin for the shakes it gave me at first when we upped to 5mg. I was up to 10mg Abilify this month, and while cutting out the cogenting, pdoc also cut the Abilify to 7.5mg for the next month, so I'm not totally sure it's the cogentin since we changed 2 things, but I'm leaning that way this morning.

Link to comment
Share on other sites

I can't be certain, but I too think that I was a bit drugged and weak on Cogentin. I also would sometimes get really thirsty and my eyes would get really dry. I can't prove it cause, I mean, antipsychotics themselves do weird things to you. But I think Cogentin WAS a factor. Last night I felt a little restless or strange but I chose not to take Cogentin. So obviously my body or subconscious doesn't want me taking it. It's good for restlessness, I give it a 10 for that, but the sedation, weakness, confusion, thirst...it sucked. Strangely enough, though, it wasn't every time lol. Weird I know.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...